Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 4, 2024, 7:49 PM EDT for Adams County, Brown County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2024, 7:49 PM EDT (23:49 UTC)
- Expired
- May 4, 2024, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, OH, Brown County, OH
The radar
The Cincinnati radar (KILN), 81 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 8:00 PM EDT | FLASH FLOOD | 1 Ene Manchester, OH | *** 1 FATAL *** Flash flooding reported where Island Creek Road crosses Island Creek northeast of Manchester. One fatality was reported as a vehicle with one occupant was swept away by the flood waters. |
| May 4, 8:05 PM EDT | FLASH FLOOD | 4 Ne Manchester, OH | Photo from social media shows water rushing over Island Creek Road and Sherwood Road. |
| May 4, 8:30 PM EDT | FLASH FLOOD | 2 Ne Manchester, OH | Ongoing water rescue on Island Creek Road near Manchester OH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WGUS51 KILN 042349
FFWILN
OHC001-015-050230-
/O.NEW.KILN.FF.W.0002.240504T2349Z-240505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
749 PM EDT Sat May 4 2024
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Adams County in south central Ohio...
Southeastern Brown County in southwestern Ohio...
* Until 1030 PM EDT.
* At 749 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of 0.5 to 1 inch are possible.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that may experience flash flooding include...
West Union, Manchester, Ripley, Aberdeen, Blue Creek, Decatur,
Bentonville, Dunkinsville, Cedar Mills, Bradysville and Wamsley.
This includes areas along Eagle Creek in southeastern Brown County
and southwestern Adams County, and Ohio Brush Creek in southern
Adams County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3870 8379 3872 8384 3879 8385 3893 8327
3870 8327 3867 8345 3870 8350 3870 8353
3868 8362 3867 8364 3865 8364 3864 8370
3866 8377
FLASH FLOOD...RADAR INDICATED
$$
Hatzos2 follow-up statements
017
WGUS71 KILN 050045
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
845 PM EDT Sat May 4 2024
OHC001-015-050230-
/O.CON.KILN.FF.W.0002.000000T0000Z-240505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams OH-Brown OH-
845 PM EDT Sat May 4 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS
EVENING FOR CENTRAL ADAMS AND SOUTHEASTERN BROWN COUNTIES...
At 845 PM EDT, local law enforcement reported flash flooding was
ongoing in southern Adams County. Between 2 and 3 inches of rain
have fallen in the warned area. Additional rainfall amounts of 0.5
to 1 inch are possible.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that may experience flash flooding include...
West Union, Manchester, Ripley, Aberdeen, Blue Creek, Decatur,
Bentonville, Dunkinsville, Cedar Mills, Bradysville and Wamsley.
This includes areas along Eagle Creek in southeastern Brown County
and southwestern Adams County, as well as Island Creek and Ohio
Brush Creek in southern Adams County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3870 8379 3872 8384 3879 8385 3893 8327
3870 8327 3867 8345 3870 8350 3870 8353
3868 8362 3867 8364 3865 8364 3864 8370
3866 8377
FLASH FLOOD...OBSERVED
$$
Hatzos650
WGUS71 KILN 050223
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1023 PM EDT Sat May 4 2024
OHC001-015-050233-
/O.EXP.KILN.FF.W.0002.000000T0000Z-240505T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams OH-Brown OH-
1023 PM EDT Sat May 4 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT THIS EVENING FOR
CENTRAL ADAMS AND SOUTHEASTERN BROWN COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3870 8379 3872 8384 3879 8385 3893 8327
3870 8327 3867 8345 3870 8350 3870 8353
3868 8362 3867 8364 3865 8364 3864 8370
3866 8377
$$
HatzosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 4, 2:44 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 4, 2:44 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 244 PM EDT Sat May 4 2024 .SYNOPSIS... A warm and moist airmass will remain in place across the region into the middle part of next week, leading to occasional periods of showers and thunderstorms into Thursday. Slightly cooler and drier air will return by the end of the week, although rain chances may persist at times into next weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A very weak/broad LL low center (perhaps a remnant MCV) continues to drift to the NNE through the ILN FA, providing a focus for renewed convective development this afternoon amidst an uncapped environment. This feature remains evident on both radar and satellite loops, with the center migrating NNE through the Miami Valley as of early this afternoon. SHRA/TSRA continue to develop and move about this "circulation," moving in various directions in response to the weak cyclonic flow. Activity remains incredibly disorganized, owing to an anomalously- meager flow regime that remains entrenched across the region, with little more than 10kts through the lowest 15kft of the profile as sampled on the 04.12z KILN RAOB. This being said, SBCAPE on the order of about 1000J/kg has developed (with no cap) in parts of the area, according to the latest mesoanalysis, allowing for the development of numerous updrafts. But with the incredibly weak shear in place, there are questions about just how strong the updrafts will be able to get, suggesting that the severe potential still remains quite low. In fact, the greatest concern (albeit still relatively low), seems to be the potential for brief heavy downpours leading to ponding of water in isolated instances. But such an occurrence should remain relatively spotty in nature (despite the widespread coverage of activity), owing to lack of clustering/backbuilding. The activity may attempt to organize more into clusters as we progress into early evening, especially for central/south-central OH, but the severe and flooding potential should still be minimal. It is not out of the realm of possibilities to see a few funnels develop this afternoon given the setup of an incredibly moist BL (low LCLs) amidst very subtle stretching along the boundary and directional shear in the lowest part of the profile (augmented somewhat by the MCV). Similar to Friday, this is not an environment that supports severe weather or tornadoes/damage, but the prospect of a few funnels developing beneath the strongest updrafts is non- zero this afternoon/evening, so it is mentioned here for awareness purposes. As we progress later into the evening, coverage of SHRA/TSRA should decrease from W to E past sunset, perhaps lingering for several hours closer to midnight in parts of central OH. Although a few spotty SHRA courtesy of a decaying cluster moving in from the W will be possible in SE/EC IN between about 04z-08z, do think that most spots locally remain dry for the overnight. With a few peeks of sunshine emerging this afternoon, temps are responding in the wake of early day convection for parts of the area. In fact, temps have rebounded into the mid 70s for many spots, with slightly cooler temps residing in the Tri- State where clouds have persisted the longest. The environment, however, remains incredibly humid, especially by early May standards, with sfc DPs generally in the lower/mid 60s. This will remain the case through tonight, inhibiting lows from dipping too much. Past midnight, there are some indications for fog development if skies can remain sufficiently clear. But the prospect of the development of some stratus may hinder fog development beyond just patchy in nature (particularly in areas that receive(d) appreciable rainfall today). Nevertheless, brief/patchy VSBY reductions may be an item to contend with if traveling late this evening/tonight, especially if brief clearing is able to develop. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... More unsettled weather is on tap for Sunday, although not as much so as has been the case yesterday or today. In fact, guidance has trended slightly drier with the FROPA during the afternoon, with the greatest chance for a few ISO/SCT storms in the afternoon residing E of I-71 in parts of central/south- central OH. Coverage should remain SCT at best locally, with indications for a /slightly/ faster progression of the front into/through the local area. In fact, the front should be near I-71 into early afternoon, with locales further N/W in the post-frontal environment during peak diurnal heating. This should translate to /mainly/ dry conditions N/W of I-71 on Sunday, with some much-welcome drier air /briefly/ building into the area from the NW Sunday evening/night. It will be an unseasonably warm day Sunday ahead of the front, with highs topping out in the lower 80s in the lower Scioto Valley, N KY, and central and SW OH, with mid 70s back to the W in WC OH and EC IN. Winds will shift to out of the WNW behind the front, allowing for sfc DPs in the mid 60s to slowly dip into the mid 50s by the evening. Guidance has trended slightly more aggressive with the infiltration of drier air Sunday evening/night, moreso than is being currently depicted by the blend. Would not be surprised at all to see DPs in the lower 50s reach near the OH Rvr by late Sunday night as midlevel S/W approaches from the SW toward daybreak Monday. This will allow for renewed pcpn chances very early Monday morning in SE IN and N KY as lows dip into the mid 50s near/N of I-70 to lower 60s near/S of the OH Rvr. && .LONG TERM /MONDAY THROUGH SATURDAY/... This period will feature unsettled weather thanks to disturbances containing plentiful moisture on a persistent southwest flow aloft. The first mid level short wave due to arrive on Monday will interact with a warm front, producing the likelihood for showers and thunderstorms, mainly over the southern half of the ILN area. Two potent surface lows will bring the categorical threat for showers and thunderstorms Tuesday and Wednesday, with stronger winds enhancing storm strength and structure, resulting in a chance for severe thunderstorms each day. A few additional disturbances will provide chances for showers and thunderstorms Thursday through Saturday. Heavy rain will be possible through the period as well, thanks in part to precipitable water values remaining above an inch. Temperatures will stay above normal through most of the period, before falling below normal next weekend under an decreasing geopotential heights and a northwesterly low level flow. Highs are forecast to range from the upper 60s to mid 70s Monday, rising to the low 80s by Wednesday, before falling to the mid 60s to low 70s on Friday. All locations may be limited to the 60s on Saturday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Following the AM SHRA/TSRA activity, additional (albeit very disorganized) redevelopment is underway, especially NE of KCVG/KLUK. This cellular activity will continue to slowly drift to the NNE, remaining incredibly disorganized and "popcorn- like," perhaps transitioning to one or more clusters as we progress late into the afternoon/evening. Nevertheless, attempting to time out impacts at any one site is incredibly challenging given the nature of the activity. So, decided to broad-brush a VC for KDAY/KILN/KCMH/KLCK, with a TEMPO for time windows of greatest expected coverage. Sudden reductions in VSBYs will be the primary concern with any of the activity. Certainly a brief SHRA/TSRA could once again meander near/over KCVG/KLUK after about 21z, but confidence in this occurring was too low to include in the fcst at this juncture. A mix of VFR/MVFR/IFR CIGs continue to linger about, with a gradual transition to mainly VFR/MVFR through the first hour or so of the TAF period. Numerous SHRA/TSRA will slowly wane in coverage from W to E past 00z, with drier conditions evolving locally toward/beyond 03z. CIGs may trend back to, or below, 2000ft past 06z or so, but there are uncertainties in just how widespread the MVFR (or even IFR) CIGs may be after 06z through mid morning Sunday. There also could be some VSBY reductions develop tonight due to BR/FG as well, particularly at KCVG/KLUK where more widespread rain occurred this morning. A stray SHRA cannot be ruled out at KCVG/KLUK/KDAY between about 07z-09z as a decaying patch of pcpn moves in from the W. A front will move into/through the local area on Sunday, allowing for winds to go more westerly late in the period. Until then, light SW winds at 7-9kts or less are expected. OUTLOOK...Thunderstorms are possible at times each day from through Wednesday. MVFR or IFR conditions are possible Monday morning. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...Coniglio AVIATION...KC
Hazardous weather outlook, May 4, 1:51 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 151 PM EDT Sat May 4 2024 OHZ046-055-056-064-065-073-074-082-088-051800- Delaware-Franklin-Licking-Pickaway-Fairfield-Ross-Hocking-Pike- Scioto- 151 PM EDT Sat May 4 2024 This Hazardous Weather Outlook is for central Ohio and south central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A few storms will be possible Sunday afternoon. An isolated strong to severe storm cannot be ruled out, with damaging wind being the primary threat. Several rounds of storms are likely Tuesday through Wednesday night. Strong to severe storms will be possible at times during this stretch. Repeated rounds of storms may also lead to flooding concerns, especially over saturated ground. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times Tuesday through Wednesday night. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>081-051800- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Miami-Champaign-Clark-Madison-Preble-Montgomery-Greene-Butler-Warren- Clinton-Hamilton-Clermont-Brown-Highland-Adams- 151 PM EDT Sat May 4 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of storms are likely Tuesday through Wednesday night. Strong to severe storms will be possible at times during this stretch. Repeated rounds of storms may also lead to flooding concerns, especially over saturated ground. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times Tuesday through Wednesday night.
In the hours before
Special weather statement, May 4, 3:35 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
335 PM EDT Sat May 4 2024
OHZ063-072-042000-
Fayette OH-Clinton OH-
335 PM EDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN FAYETTE
AND NORTHEASTERN CLINTON COUNTIES THROUGH 400 PM EDT...
At 334 PM EDT, a strong thunderstorm was located near Sabina, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Washington Court House, Sabina, Staunton, Melvin, Lees Creek,
Reesville, New Martinsburg, and Jasper Mills.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3938 8342 3938 8359 3937 8360 3937 8370
3950 8374 3961 8352 3950 8342
TIME...MOT...LOC 1934Z 230DEG 16KT 3943 8363
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, May 4, 4:29 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
429 PM EDT Sat May 4 2024
OHZ026-042100-
Hardin OH-
429 PM EDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF HARDIN COUNTY
THROUGH 500 PM EDT...
At 428 PM EDT, a strong thunderstorm was located near Belle Center,
moving north at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Kenton, Alger, Roundhead, Mcguffey, Silver Creek, Mentzer, Jumbo,
Walton, and State Route 195 at State Route 235.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4071 8372 4067 8355 4051 8359 4054 8386
4072 8386
TIME...MOT...LOC 2028Z 179DEG 8KT 4057 8374
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, May 4, 5:02 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
502 PM EDT Sat May 4 2024
OHZ063-073-080-042130-
Highland OH-Ross OH-Fayette OH-
502 PM EDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
FAYETTE...NORTHEASTERN HIGHLAND AND WESTERN ROSS COUNTIES THROUGH 530
PM EDT...
At 502 PM EDT, a strong thunderstorm was located over Greenfield,
moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Greenfield, Good Hope, Frankfort, South Salem, Lattaville, Austin,
New Martinsburg, and Paint Creek State Park.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3923 8349 3941 8349 3948 8321 3936 8317
3924 8320
TIME...MOT...LOC 2102Z 256DEG 8KT 3933 8338
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, May 4, 6:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
640 PM EDT Sat May 4 2024
OHZ081-082-088-042315-
Pike OH-Scioto OH-Adams OH-
640 PM EDT Sat May 4 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ADAMS...SOUTHWESTERN
PIKE AND NORTHWESTERN SCIOTO COUNTIES THROUGH 715 PM EDT...
At 639 PM EDT, strong thunderstorms were located along a line
extending from Kincaid Springs to Manchester, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
West Union, Piketon, Manchester, Peebles, Blue Creek, Rarden, Otway,
Poplar Grove, Dunkinsville, Elm Grove, Bradysville, Wamsley, Locust
Grove, Ladd, Bentonville, Mount Joy, Cedar Mills, and Smoky Corners.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3868 8348 3869 8349 3870 8352 3870 8354
3868 8361 3869 8370 3880 8369 3908 8329
3907 8292 3879 8326 3868 8341
TIME...MOT...LOC 2239Z 269DEG 24KT 3902 8325 3874 8370
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, May 4, 7:17 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
717 PM EDT Sat May 4 2024
KYZ100-OHZ081-088-050000-
Lewis KY-Scioto OH-Adams OH-
717 PM EDT Sat May 4 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN LEWIS...
...SOUTHERN ADAMS AND WEST CENTRAL SCIOTO COUNTIES
THROUGH 800 PM EDT...
At 716 PM EDT, strong thunderstorms were located along a line
extending from 8 miles south of Peebles to near Aberdeen, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
West Union, Manchester, Tollesboro, Rome, Blue Creek, Concord,
Trinity, Carrs, Bradysville, State Route 348 at State Route 125,
Wamsley, Turkey Creek Lake, Bentonville, and Cedar Mills.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3873 8370 3876 8369 3889 8335 3875 8316
3857 8357
TIME...MOT...LOC 2316Z 309DEG 13KT 3883 8337 3870 8373
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisSpecial weather statement, May 4, 7:44 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
744 PM EDT Sat May 4 2024
KYZ094-095-050030-
Owen KY-Grant KY-
744 PM EDT Sat May 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF GRANT AND CENTRAL
OWEN COUNTIES THROUGH 830 PM EDT...
At 744 PM EDT, a strong thunderstorm was located near Owenton, moving
east at 20 mph.
HAZARD...Wind gusts up to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Williamstown, Dry Ridge, Owenton, Corinth, Stewartsville, Elk Lake,
Cherry Grove, Long Ridge, Williamstown Lake, Twin Bridges, Keefer,
Camp Northward, New Columbus, Needmore, Holbrook, Lawrenceville, and
Cordova.
This includes I-75 in Kentucky between mile markers 144 and 159.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3853 8493 3866 8481 3872 8452 3855 8448
3853 8448 3851 8450 3851 8452 3849 8456
3845 8461
TIME...MOT...LOC 2344Z 267DEG 15KT 3861 8475
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
McGinnisThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:21 AM EDT | Areal Flood Advisory | ILN | Hamilton | 3 hr |
| May 4, 3:35 PM EDT | Special Weather Statement | ILN | Fayette | 25 min |
| May 4, 4:29 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| May 4, 5:02 PM EDT | Special Weather Statement | ILN | Ross | 28 min |
| May 4, 5:10 PM EDT | Areal Flood Advisory | ILN | Highland | 5 hr |
| May 4, 6:06 PM EDT | Flash Flood Warning | ILN | Adams, Highland | 5 hr |
| May 4, 6:40 PM EDT | Special Weather Statement | ILN | Adams, Pike | 35 min |
| May 4, 7:17 PM EDT | Special Weather Statement | ILN | Adams | 43 min |
| May 4, 7:27 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 22 min |
Nearby
Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.